Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 4, 2011, 3:22 PM PDT for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 3:22 PM PDT (22:22 UTC)
- Expired
- Jul 4, 2011, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 46 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WGUS56 KLOX 042222
FFWLOX
CAC111-050115-
/O.NEW.KLOX.FF.W.0005.110704T2222Z-110705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
322 PM PDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VENTURA COUNTY MOUNTAINS IN SOUTHWEST CALIFORNIA...
* UNTIL 615 PM PDT
* AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS STORM
CELL WAS NEARLY STATIONARY. DOPPLER RADAR INDICATED HOURLY RAINFALL
RATES OF AROUND TWO INCHES.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3463 11880 3460 11944 3491 11944 3491 11938
$$
KAPLAN/GOMBERG3 follow-up statements
762
WGUS76 KLOX 042308
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
408 PM PDT MON JUL 4 2011
CAC111-050115-
/O.CON.KLOX.FF.W.0005.000000T0000Z-110705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
408 PM PDT MON JUL 4 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
NORTHERN VENTURA COUNTY MOUNTAINS...
AT 400 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ACROSS BOY SCOUT CAMP ROAD IN LOCKWOOD VALLEY. VENTURA COUNTY FIRE
REPORTED 3 TO 5 FEET OF WATER IN THE AREA. THIS STORM CELL HAS MOVED
INTO SANTA BARBARA COUNTY...HOWEVER ROADWAY AND SMALL STREAM
FLOODING COULD CONTINUE OVER THE NEXT FEW HOURS. ADDITIONAL STORMS
ARE LIKELY TO REDEVELOP IN THE WARNING AREA.
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3463 11880 3460 11944 3491 11944 3491 11938
$$
KAPLAN/GOMBERG096
WGUS76 KLOX 050002
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
502 PM PDT MON JUL 4 2011
CAC111-050115-
/O.CON.KLOX.FF.W.0005.000000T0000Z-110705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
502 PM PDT MON JUL 4 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
NORTHERN VENTURA COUNTY...
AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM JUST SOUTHEAST OF LOCKWOOD VALLEY
REMAINING STATIONARY PRODUCING HEAVY RAIN WHICH WILL LIKELY PRODUCE
ADDITIONAL FLOODING ACROSS THE AREA. DOPPLER RADAR ESTIMATED
RAINFALL RATES AROUND 2 INCHES PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3463 11880 3460 11944 3491 11944 3491 11938
$$
KAPLAN513
WGUS76 KLOX 050113
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
613 PM PDT MON JUL 4 2011
CAC111-050120-
/O.EXP.KLOX.FF.W.0005.000000T0000Z-110705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
613 PM PDT MON JUL 4 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR NORTHERN
VENTURA COUNTY...
THUNDERSTORMS HAVE DIMINISHED ACROSS THE VENTURA COUNTY MOUNTAINS
EARLY THIS EVENING. HOWEVER...THERE COULD BE ADDITIONAL STORMS CELLS
DEVELOPING DURING THE EVENING HOURS. ALTHOUGH STORM ACTIVITY HAS
DIMINISHED OVER THE VENTURA COUNTY MOUNTAINS...THERE COULD BE SOME
ADDITIONAL LOCAL FLOODING ACROSS THE LOCAL STREAMS AND RURAL
ROADWAYS OVER THE NEXT HOUR.
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3463 11880 3460 11944 3491 11944 3491 11938
$$
KAPLANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:55 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 4, 2:55 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 PM PDT MON JUL 4 2011 .SYNOPSIS... HIGH PRESSURE WILL PERSIST INTO MIDWEEK AND WILL DRAW MOISTURE INTO THE REGION FOR POSSIBLE SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS...AND ABOVE NORMAL TEMPERATURES. A SLIGHT COOLING TREND BY MIDWEEK AS THE HIGH WEAKENS. ONSHORE FLOW IS EXPECTED TO DEVELOP AND THE MARINE LAYER WILL BEGIN TO LOWER THE TEMPERATURES TO AT OR BELOW SEASONAL NORMALS OVER THE WEEKEND. && .SHORT TERM (TODAY-THU)...HAVE ISSUED A FLASH FLOOD WATCH FOR VENTURA AND LOS ANGELES MOUNTAINS AS WELL AS THE DESERT THROUGH MIDNIGHT TONIGHT. A THUNDERSTORM IN THE VICINITY OF THE YUAIPA RIDGE GAUGE EAST OF THE AREA HAD INDICATED OVER THREE QUARTERS OF AN INCH IN 20 MINUTES EARLY THIS AFTERNOON. THUNDERSTORMS WILL MOVE SLOWLY SOUTHWEST THIS EVENING THEN MOVE NORTH LATE TONIGHT AND TUESDAY. CONTINENTAL TOPICAL AIR MASS WITH PWATS AROUND 1.8 INCH WILL CONTINUE OVER THE AREA AS WELL AS SURGE NORTH THROUGH THE PERIOD. HAVE INCLUDED LOW POPS AS WELL AS THUNDERSTORMS OVER THE EAST HALF OF THE CWA WEDNESDAY AFTERNOON AND EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING. GUIDANCE CONTINUES TO INDICATE A WEAK UPPER CIRCULATION PROPAGATING NORTHWEST ACROSS MEXICO AND THE UPPER DESERT THURSDAY AFTERNOON. .LONG TERM (FRI-MON)...WILL CONTINUE DRY FRI AND THROUGH THE REMAINDER OF THE PERIOD. MARITIME TROPICAL AIR MASS BEGINS TO PUSH EAST AND EXPECT THE THREAT OF THUNDERSTORMS AND SHOWERS WILL DIMINISH. ONSHORE PUSH WILL INCREASE THROUGH THE PERIOD AND THE MARINE LAYER WILL LIKELY RETURN. COASTAL TEMPERATURES WILL LIKELY COOL TO SEVERAL DEGREES BELOW NORMAL FRIDAY THOUGH INLAND TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL AND LITTLE CHANGE IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. && .AVIATION...04/1800Z. LOW CONFIDENCE IN THE TAF FORECASTS ON THE COAST SOUTH OF POINT CONCEPTION DUE TO UNCERTAINTY REGARDING THE PRESENCE OF MARINE CLOUDS OVERNIGHT. ELSEWHERE...THERE IS DECENT CONFIDENCE IN THE TAF FORECASTS. LA COUNTY HAS THE LEAST CHANCE OF SEEING MARINE CLOUDS OVERNIGHT DUE TO THE TROPICAL INFLUENCE ASSOCIATED WITH AN UPPER LOW PASSING JUST SOUTH OF THE AREA. KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 40 PERCENT CHANCE OF LOW CLOUDS AND FOG WITH IFR CONDITIONS DURING THE NIGHT. KBUR...GOOD CONFIDENCE IN THE 18Z TAF WITH VFR CONDITIONS EXPECTED INTO TUESDAY. && .FIRE WEATHER... SIGNIFICANT SURGE OF MONSOONAL MOISTURE TO OUR SOUTH AND EAST THIS MORNING AS EVIDENT BY THE 1.86 INCH PRECIPITABLE WATER VALUE ON 12Z MIRIMAR SOUNDING. AS EASTERLY WAVE PROPOGATES WESTWARD TODAY THIS SURGE OF MOISTURE IS FORECASTED TO SURGE NORTHWESTWARD INTO OUR FORECAST AREA THIS AFTERNOON AND TONIGHT. WHILE BEST CHANCE OF STORMS TODAY AND TONIGHT WILL OCCUR ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR COASTAL AND VALLEY AREAS SOUTH OF POINT CONCEPTION. AS THE SURGE OF MOISTURE MOVES NORTHWESTARD...THE SMALL CHANCE OF THUNDERSTORMS WILL SPREAD INTO INTERIOR PORTIONS OF SLO COUNTY AND CUYAMA VALLEY ON TUESDAY. OVERALL TREND OF INCREASING MOISTURE WILL BRING BETTER CHANCE OF WETTING RAINS WITH STORMS...WITH EVEN THE POSSIBILITY OF ISOLATED FLASH FLOODING IN THE MOUNTAINS. HOWEVER...COULD INITIALLY SEE SOME ISOLATED DRY LIGHTNING STRIKES ON LEADING EDGE OF MONSOON FRONT AS IT PUSHES UP FROM THE SOUTHEAST. IN FACT...12Z NAM MODEL SOUNDING FOR THE ANTELOPE VALLEY STILL SHOWS INVERTED-V MOISTURE PROFILE FOR THIS AFTERNOON...WITH INCREASING MOISTURE BY LATE AFTERNOON AND TONIGHT. AS A RESULT...BEST THREAT FOR DRY LIGHTNING STRIKES AND GUSTY DOWNBURST WINDS THIS AFTERNOON WILL OCCUR ACROSS THE ANTELOPE VALLEY. SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY...MAINLY OVER THE MOUNTAINS AND DESERTS...AS THE MOIST SOUTHEAST FLOW ALOFT CONTINUES. && .LOX WATCHES/WARNINGS/ADVISORIES... MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...30 AVIATION...SWEET SYNOPSIS...SETO FIRE...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 4, 3:03 PM PDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 303 PM PDT MON JUL 4 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 303 PM PDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A FLASH FLOOD WATCH IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY THROUGH MIDNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND THE ANTELOPE VALLEY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER THE COASTS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. TRIPLE DIGIT HEAT WILL PRODUCE HEAT RELATED HAZARDS THIS AFTERNOON IN THE MOUNTAINS AND DESERTS. * FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL OCCUR OVER THE SAN LUIS OBISPO...SANTA BARBARA...VENTURA...LOS ANGELES COUNTY MOUNTAINS EACH AFTERNOON AND EVENING TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:14 PM PDT | Flash Flood Watch | LOX | 10 hr | |
| Jul 4, 3:55 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 65 min |
| Jul 4, 3:57 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 4, 4:25 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 4, 4:41 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 64 min |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.